Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2014, 7:03 PM CDT for Pike County, Illinois; Pike County, Ralls County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 22, 2014, 7:27 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pike County, IL, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KLSX 230003
SVRLSX
ILC149-MOC163-173-230045-
/O.NEW.KLSX.SV.W.0164.140623T0003Z-140623T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...
NORTH CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...
EAST CENTRAL RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 745 PM CDT
* AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF FRANKFORD...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKE...ATLAS...ASHBURN...NEW CANTON...ROCKPORT...EL DARA...SUMMER
HILL...NEW HARTFORD AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3971 9091 3947 9080 3943 9129 3961 9134
TIME...MOT...LOC 0003Z 262DEG 17KT 3953 9120
HAIL...1.00IN
WIND...60MPH
$$
GKS2 follow-up statements
101
WWUS53 KLSX 230015
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT SUN JUN 22 2014
MOC173-230025-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-140623T0045Z/
RALLS MO-
715 PM CDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RALLS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3947 9080 3943 9129 3953 9132 3957 9125
3965 9088
TIME...MOT...LOC 0015Z 278DEG 17KT 3948 9116
$$
ILC149-MOC163-230045-
/O.CON.KLSX.SV.W.0164.000000T0000Z-140623T0045Z/
PIKE IL-PIKE MO-
715 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY IN WEST CENTRAL ILLINOIS...AND NORTH CENTRAL PIKE COUNTY IN
NORTHEAST MISSOURI UNTIL 745 PM CDT...
AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF LOUISIANA...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKE...ATLAS...ROCKPORT...EL DARA...SUMMER HILL...MARTINSBURG AND NEW
HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3947 9080 3943 9129 3953 9132 3957 9125
3965 9088
TIME...MOT...LOC 0015Z 278DEG 17KT 3948 9116
HAIL...1.00IN
WIND...60MPH
$$
GKS603
WWUS53 KLSX 230027
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT SUN JUN 22 2014
ILC149-MOC163-230037-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-140623T0045Z/
PIKE IL-PIKE MO-
727 PM CDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND NORTH CENTRAL PIKE COUNTY IN NORTHEAST
MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3947 9080 3943 9129 3953 9132 3957 9125
3965 9088
TIME...MOT...LOC 0027Z 298DEG 6KT 3945 9117
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:58 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 22, 6:58 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT Sun Jun 22 2014 .SHORT TERM: (Through Late Tonight) Issued at 350 PM CDT Sun Jun 22 2014 A nearly stationary front was laid out near the MS river this afternoon and is acting as the primary focus for TSRA development. Another source for TSRA development is a MCV located along the MO-IA border north of Kansas City that is headed east and has a tail of TSRA extending south to near the Kansas City area thanks to a surface outflow boundary. Otherwise, a typical partly cloudy summer day in most areas with temps pushing 90--unless you've seen rain, like Farmington sitting at 68. The quasi-stationary front is expected to weaken in identity tonight as well as push northeast as a warm front. The bottom line for this will be dissipation of the TSRA during the evening with loss of heating and weakening of moisture convergence. One thing that may prolong this, like last night, is if individual cells can merge together enough to form a more coherent structure. If that happens, storms and their intensity will likely last towards midnight. The MCV along the MO-IA border is expected to move into central IL by late this evening, with TSRA likely during that time over the northern CWA, around Quincy. Some breaks are expected late this evening and a part overnight. One final source for rain will be a shortwave TROF that will strengthen over the central Plains tonight and will extend its influence towards central MO by sunrise. This should lead to increasing PoPs very late tonight in central MO and perhaps back into northeast MO and west-central IL. Min temps are close to persistence/MOS, which has verified well the past few days. TES .LONG TERM: (Monday through Next Sunday) Issued at 350 PM CDT Sun Jun 22 2014 The current pattern we are in will continue relatively unaltered through late Thursday, with a flat west-east mid-level flow and periodic effects from upper level disturbances or MCVs. This will continue the unsettled wx and TSRA chances thru much of this period, only being limited when available moisture becomes a factor, or enhanced when a clear focus can be seen. Strong chances for SHRA/TSRA are still expected on Monday, especially afternoon, and Monday night with a more significant shortwave TROF that will pass into a convectively favorable atmosphere--and maintained likely PoPs as a result. Much of Tuesday and Wednesday look to be a couple of dry days for most areas, provided the 12z GFS is not correct with its much stronger and slower depiction of the shortwave and associated surface wave. Daytime max temps should be in the 80s these days. Rain chances could return for a widespread area on Thursday with some models depicting the return of rich and deep moisture and another upper level shortwave. A deep and amplified upper TROF is then expected to dig into the western CONUS for the end of the week, more consistently depicted by the EC. This is expected to result in temps returning closer to the low 90s for daytime maxes with reduced PoPs. TES && .AVIATION: (For the 00z TAFs through 00z Monday Evening) Issued at 640 PM CDT Sun Jun 22 2014 It appears convection threat this evening will primarily be driven by remnants of outflow boundaries. Most intense convection over the next few hours will likely tied to outflow from late afternoon convection that tracked across ne MO and west central IL, and it appears that main axis will be focused in an W-E corridor from near MBY to near PPQ. Give the intensity of storms near MBY think outflow will be trying to push a bit further S, and in addition outflow from early afternoon STL convection is also showing up over Montgomery CO on 88D imagery and continues to work west. These two features should bring a small threat to mid MO/COU into the early evening hours since the airmass here remains quite unstable and has not been impacted by earlier convection. Meanwhile...rain- cooled airmass from afternoon storms and distance from aforementioned outflow boundaires should keep TSRA threat fairly well removed from STL metro through 06z. Don't have a good feel for evolution of storms past 06z, and have gone with a very broad-brush approach for the predawn hours and into Monday, trying to indicate a general uptick in convection with diurnal heating in the late morning and afternoon. Specifics for KSTL: Storm threat is expected to remain north and west of STL based on above reasoning, so only expecting mid and high level clouds overnight and into Monday morning. Truett && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 4:00 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SUN JUN 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. A FEW OF THE STORMS COULD BE STRONG TO SEVERE PRODUCING GUSTY WINDS AND HAIL. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH LESSER CHANCES FURTHER SOUTH FOR LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...WITH A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. TES
In the hours before
Local storm report, Jun 22, 5:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN LEWISTOWN 40.08N 91.81W
06/22/2014 E3.00 INCH LEWIS MO EMERGENCY MNGR
ESTIMATED FROM THE AFTERNOON AND EARLY THIS EVENING...3
TO 4 INCHES COVERING RT J SOUTH OF LEWISTON...WATER
COVERING CITY STREETS IN EWING
&&
KARLZSpecial weather statement, Jun 22, 5:55 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 555 PM CDT SUN JUN 22 2014 MOZ026-034-222345- MONROE MO-SHELBY MO- 555 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY AND NORTHWESTERN MONROE COUNTIES UNTIL 645 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CAIRO...OR 12 MILES NORTH OF MOBERLY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBINA... PARIS... WOODLAWN... MADISON... MAUD... GRANVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Jun 22, 6:14 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 614 PM CDT SUN JUN 22 2014 ILZ095-097-230000- ADAMS IL-PIKE IL- 614 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 700 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALL CREEK...OR NEAR HANNIBAL...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAYSON... BARRY... BEVERLY... THIS STORM WILL IMPACT... INTERSTATE 172 NEAR EXIT 2. INTERSTATE 72 FROM EXIT 4 TO EXIT 20. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Local storm report, Jun 22, 6:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY RAIN HANNIBAL 39.71N 91.38W
06/22/2014 M1.75 INCH MARION MO TRAINED SPOTTER
RAINFALL SINCE 12 PM THIS AFTERNOON.
&&
CARNEYSpecial weather statement, Jun 22, 6:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT SUN JUN 22 2014 ILZ097-MOZ035-036-230030- PIKE MO-PIKE IL-RALLS MO- 645 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND EASTERN RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 730 PM CDT... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKFORD...OR 13 MILES SOUTH OF HANNIBAL... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ATLAS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Jun 22, 6:55 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SUN JUN 22 2014 MOZ035-036-042-230045- AUDRAIN MO-PIKE MO-RALLS MO- 655 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 745 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LADDONIA...OR 9 MILES WEST OF VANDALIA... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... FARBER... PERRY... CURRYVILLE... CENTER... SPENCERBURG... FRANKFORD... NEW LONDON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:07 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 31 days |
| Jun 22, 9:57 PM CDT | River Flood Warning | LSX | Jersey | 31 days |
| Jun 23, 3:40 PM CDT | Flash Flood Watch | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Marion and 5 more | 16 hr |
| Jun 23, 4:53 PM CDT | Areal Flood Advisory | LSX | Madison | 3 hr |
| Jun 22, 7:09 PM CDT | Areal Flood Advisory | LSX | Monroe | 6 hr |
| Jun 22, 8:51 PM CDT | River Flood Warning | LSX | Lincoln | 13 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.